Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Envelopes of holomorphy and holomorphic convexity


Author: Robert Carmignani
Journal: Trans. Amer. Math. Soc. 179 (1973), 415-431
MSC: Primary 32D10; Secondary 32E05, 32E30
DOI: https://doi.org/10.1090/S0002-9947-1973-0316748-1
MathSciNet review: 0316748
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is primarily a study of generalized notions of envelope of holomorphy and holomorphic convexity for special (algebraically restricted) subsets of $ {{\mathbf{C}}^n}$ and in part for arbitrary subsets of $ {{\mathbf{C}}^n}$. For any special set S in $ {{\mathbf{C}}^n}$, we show that every function holomorphic in a neighborhood of S not only can be holomorphically continued but also holomorphically extended to a neighborhood in $ {{\mathbf{C}}^n}$ of a maximal set $ \tilde{S}$, the ``envelope of holomorphy'' of S, which is also a special set of the same type as S. Formulas are obtained for constructing $ \tilde{S}$ for any special set S. ``Holomorphic convexity'' is characterized for these special sets. With one exception, the only topological restriction on these special sets is connectivity. Examples are given which illustrate applications of the theorems and help to clarify the concepts of ``envelope of holomorphy'' and ``holomorphic convexity."


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32D10, 32E05, 32E30

Retrieve articles in all journals with MSC: 32D10, 32E05, 32E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0316748-1
Keywords: Reinhardt set, tube set, complete Hartogs set, domain of holomorphy, pseudoconvex, logarithmically convex, plurisubharmonic, strictly convex, Levi problem, Stein manifold, Riemann domain, spread, projective limit, spectrum, holomorphically continued, holomorphically extended, envelope of holomorphy, holomorphically convex
Article copyright: © Copyright 1973 American Mathematical Society